Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 39, Issue 1, Winter 1998  pp. 89-98.

The Daugavet equation for operators not fixing a copy of $\scriptstyle C[0,1]$

Authors Lutz Weis (1), and Dirk Werner (2)
Author institution: (1) Mathematisches Institut I, Universit\"at Karlsruhe, D-76128 Karlsruhe, Germany
(2) I. Mathematisches Institut, Freie Universit\"at Berlin, Arnimallee 2--6, D-14195 Berlin, Germany

Summary:  We prove the norm identity $\|{\rm Id}+T\| = 1+\|T\|$, which is known as the Daugavet equation, for operators $T$ on $C(S)$ not fixing a copy of $C[0,1]$, where $S$ is a compact Hausdorff space without isolated points.

Contents    Full-Text PDF